# SDR CA190705010

- Difficulty date: July 2, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 7,054 hours
- System (JASC): 7197 · Powerplant System Wiring
- Part: Resistor
- Part number: RS02B330ROFE70
- Condition: Discolored
- Location: Ceiling Harness
- Component: Wire Harness
- Component part number: 78917003
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) EAGLE COPTERS IS CURRENTLY INVESTIGATING THE DISCOLORATION AND POSSIBLE OVERLOADING OF THE MANUAL MODE RESISTORS (P/N RS02B330R0FE70) THAT ARE PART OF THE 0789-17-003 4962-J196 HARNESS ASSEMBLY MANUFACTURED BY EAGLE COPTERS. CURRENTLY THE MANUAL MODE RESISTORS (AS SHOWN IN 0789-14-001 REV. G SHEET 10) ARE 330 3 WATT. WHEN WE ORIGINALLY CALCULATED THE POWER THAT THEY WOULD NORMALLY SEE WE USED 28V (P= V2/R = 28V2/330 = 2.38W). THIS IS CORRECT FOR ANY TIME WE ARE OPERATING ON BATTERY POWER.  WHEN THE ENGINE IS OPERATING ABOVE APPROXIMATELY 50% NG, THE PERMANENT MAGNET ALTERNATOR (PMA) IS PROVIDING POWER TO THE ECU AND THE PMA OUTPUT WILL VARY WITH RPM. HONEYWELL RECENTLY INFORMED US THAT THE OUTPUT FROM THE ECU TO THE MANUAL MODE RESISTORS WILL BE A PULSE WIDTH MODULATED (PWM) SIGNAL. SO IT APPEARS THAT THE ECU IS NOT REGULATING THE INPUT POWER, BUT IS REGULATING THE OUTPUT TO THE SENSORS TO 28VDC BY MODULATING THE OUTPUT.  THAT MEANS THAT THE CURRENT RESISTORS ARE GOING TO SEE HIGHER VOLTAGES BUT WITH A DUTY CYCLE. WHEN WE DO THE CALCULATIONS FOR THE POWER WITH THE ELEVATED VOLTAGES AND APPLY THE DUTY CYCLE, WE GET HIGHER POWER RATINGS THAN WHAT WAS INITIALLY THOUGHT. WE HAVE DONE THE FOLLOWING CALCULATIONS BASED ON HONEYWELL`S RECOMMENDATION THAT THE MAX VOLTAGE WILL BE 42VDC AND THE NOMINAL VOLTAGE WILL BE 35VDC. AS YOU CAN SEE THE 28VDC POWER IS LOWER THEN THE NOMINAL 35VDC MODULATED TO 28VDC USING A 0.8 PMW FACTOR.  SPECIFICATION FOR RS02B330R0FE70 (FROM DATA SHEET):  POWER RATING: 3.0W (AT 25 C USING CURVE U BECAUSE  1% TOLERANCE)  DE-RATED POWER: 3.0W X 90% = 2.7W (ASSUMING 50 C AMBIENT TEMPERATURE)  DE-RATED POWER: 3.0W X 70% = 2.1W (ASSUMING 100 C AMBIENT TEMPERATURE)  MAX VOLTAGE: VMAX = VP X R = V3.0W X 330 = 31.5VDC FROM THIS DATA, EAGLE COPTERS BELIEVES THAT THERE IS THE POTENTIAL FOR THE MANUAL MODE RESISTORS TO BE OVERLOADED, UNDER NORMAL OPERATING CONDITIONS, WHICH HAS THE POTENTIAL TO AFFECT THE SAFETY OF THE AIRCRAFT. (TC# 20190705010)
